Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Hepatic Rupture From Anticoagulant Therapy

Hepatic Rupture From Anticoagulant Therapy Abstract Serious complications can occur with long-term warfarin therapy even though prothrombin times are kept within the accepted therapeutic range, as illustrated by the following case. REPORT OF A CASE A 69-year-old woman was admitted to the North Carolina Baptist Hospital with a three-day history of acute, right-sided, colicky, epigastric pain that radiated into the right shoulder. She had been taking warfarin sodium for six years, and was being treated for angina pectoris with erythrityl tetranitrate and nitroglycerin. She had no history of abdominal trauma.On admission, her prothrombin time was 21.5 seconds with a control of 12.0 seconds. Roentgenograms showed no signs of intestinal obstruction. She was given narcotics, vitamin K, and transfusions of whole blood. After she vomited coffee-ground-like material, gastric suction was started through a nasogastric tube. Her hematocrit reading and blood pressure level fell slowly and her severe pain persisted.Eighteen hours after admission, an exploratory celiotomy References 1. Herbert DC: Anticoagulant therapy and the acute abdomen . Br J Surg 55:353-357, 1968.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Surgery American Medical Association

Hepatic Rupture From Anticoagulant Therapy

Archives of Surgery , Volume 110 (9) – Sep 1, 1975

Hepatic Rupture From Anticoagulant Therapy

Abstract

Abstract Serious complications can occur with long-term warfarin therapy even though prothrombin times are kept within the accepted therapeutic range, as illustrated by the following case. REPORT OF A CASE A 69-year-old woman was admitted to the North Carolina Baptist Hospital with a three-day history of acute, right-sided, colicky, epigastric pain that radiated into the right shoulder. She had been taking warfarin sodium for six years, and was being treated for angina pectoris with...
Loading next page...
 
/lp/american-medical-association/hepatic-rupture-from-anticoagulant-therapy-mTycXG8fai
Publisher
American Medical Association
Copyright
Copyright © 1975 American Medical Association. All Rights Reserved.
ISSN
0004-0010
eISSN
1538-3644
DOI
10.1001/archsurg.1975.01360150096018
Publisher site
See Article on Publisher Site

Abstract

Abstract Serious complications can occur with long-term warfarin therapy even though prothrombin times are kept within the accepted therapeutic range, as illustrated by the following case. REPORT OF A CASE A 69-year-old woman was admitted to the North Carolina Baptist Hospital with a three-day history of acute, right-sided, colicky, epigastric pain that radiated into the right shoulder. She had been taking warfarin sodium for six years, and was being treated for angina pectoris with erythrityl tetranitrate and nitroglycerin. She had no history of abdominal trauma.On admission, her prothrombin time was 21.5 seconds with a control of 12.0 seconds. Roentgenograms showed no signs of intestinal obstruction. She was given narcotics, vitamin K, and transfusions of whole blood. After she vomited coffee-ground-like material, gastric suction was started through a nasogastric tube. Her hematocrit reading and blood pressure level fell slowly and her severe pain persisted.Eighteen hours after admission, an exploratory celiotomy References 1. Herbert DC: Anticoagulant therapy and the acute abdomen . Br J Surg 55:353-357, 1968.Crossref

Journal

Archives of SurgeryAmerican Medical Association

Published: Sep 1, 1975

References